Alert archive / Vermont / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Feb 11, 2017, 2:48 PM EST for 11 counties in Vermont; 4 counties in New York. It took effect at Feb 12, 2017, 10:00 AM EST. It was in force for 30 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2017, 2:48 PM EST (19:48 UTC)
- In effect from
- Feb 12, 2017, 10:00 AM EST
- Expired
- Feb 13, 2017, 3:55 PM EST
- In force
- 30 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 1:00 PM EST | SNOW 2.8 | 4 Ese Peru, NY | |
| Feb 12, 1:15 PM EST | SNOW 2 | 2 Nne Plattsburgh, NY | WPTZ |
| Feb 12, 1:40 PM EST | SNOW 1 | 1 N Winooski, VT | FOX 44/ABC 22 |
| Feb 12, 1:43 PM EST | SNOW 3 | South Colton, NY | |
| Feb 12, 1:45 PM EST | SNOW 1.3 | 2 Se South Burlington, VT | |
| Feb 12, 2:00 PM EST | SNOW 1.5 | 1 Sse Smugglers Notch, VT | STOWE RESORT BASE |
| Feb 12, 2:30 PM EST | SNOW 3 | 2 Nne Plattsburgh, NY | WPTZ |
| Feb 12, 2:53 PM EST | SNOW 1.9 | 1 Ne South Burlington, VT | |
| Feb 12, 3:00 PM EST | SNOW 2.5 | 1 N Winooski, VT | ABC 22/FOX 44 |
| Feb 12, 3:30 PM EST | SNOW 2.1 | 2 Wnw Worcester, VT | |
| Feb 12, 3:30 PM EST | SNOW 2.5 | 1 Sse Smugglers Notch, VT | 2.8 INCHES AT 3000 FEET THRU 3 PM |
| Feb 12, 3:30 PM EST | SNOW 2.8 | St. Albans, VT | |
| Feb 12, 3:30 PM EST | SNOW 2.8 | St. Albans, VT | |
| Feb 12, 3:30 PM EST | SNOW 3 | Milton, VT | |
| Feb 12, 3:30 PM EST | SNOW 3 | Milton, VT | |
| Feb 12, 3:30 PM EST | SNOW 4 | Whiting, VT | |
| Feb 12, 3:43 PM EST | SNOW 3 | Keeseville, NY | |
| Feb 12, 3:45 PM EST | SNOW 2.8 | 1 Ne South Burlington, VT | |
| Feb 12, 4:00 PM EST | SNOW 1 | Mount Mansfield, VT | 24 HOUR SNOWFALL. |
| Feb 12, 4:00 PM EST | SNOW 2.5 | 1 N Lake Placid, NY | |
| Feb 12, 4:00 PM EST | SNOW 3.2 | 1 N Malletts Bay, VT | |
| Feb 12, 4:00 PM EST | SNOW 3.5 | 1 N Winooski, VT | |
| Feb 12, 4:00 PM EST | SNOW 3.7 | 2 Se South Burlington, VT | |
| Feb 12, 4:00 PM EST | SNOW 4 | Danby, VT | |
| Feb 12, 4:00 PM EST | SNOW 4.5 | 2 Nne Plattsburgh, NY | |
| Feb 12, 4:01 PM EST | SNOW 2 | St Johnsbury, VT | 24 HOUR SNOWFALL. |
| Feb 12, 4:21 PM EST | SNOW 3.5 | Waterbury Center, VT | |
| Feb 12, 4:30 PM EST | SNOW 4.3 | Winooski, VT | |
| Feb 12, 4:42 PM EST | SNOW 6 | Churubusco, NY | |
| Feb 12, 4:43 PM EST | SNOW 6 | Moira, NY | |
| Feb 12, 4:48 PM EST | SNOW 6 | 2 Nne Plattsburgh, NY | |
| Feb 12, 5:00 PM EST | SNOW 4.2 | 4 Nne Greensboro, VT | |
| Feb 12, 5:00 PM EST | SNOW 5.7 | 4 Ese Peru, NY | |
| Feb 12, 5:00 PM EST | SNOW 7 | Gouverneur, NY | |
| Feb 12, 5:05 PM EST | SNOW 4 | 1 Sw Milton, VT | |
| Feb 12, 5:09 PM EST | SNOW 3.2 | 4 Wnw Berlin, VT | |
| Feb 12, 5:12 PM EST | SNOW 5 | 1 N Winooski, VT | |
| Feb 12, 5:20 PM EST | SNOW 4.7 | South Burlington, VT | |
| Feb 12, 5:30 PM EST | SNOW 3 | Marshfield, VT | |
| Feb 12, 5:30 PM EST | SNOW 3.4 | 1 Ne South Burlington, VT | |
| Feb 12, 5:30 PM EST | SNOW 4.2 | Essex Center, VT | |
| Feb 12, 5:35 PM EST | SNOW 8 | Morrisonville, NY | |
| Feb 12, 5:55 PM EST | SNOW 6.5 | Winooski, VT | |
| Feb 12, 6:00 PM EST | SNOW 5 | Sheldon, VT | |
| Feb 12, 6:01 PM EST | SNOW 5.4 | Peru, NY | |
| Feb 12, 6:06 PM EST | SNOW 5 | 2 Nnw Williston, VT | |
| Feb 12, 6:10 PM EST | SNOW 4.5 | 5 S Montpelier, VT | |
| Feb 12, 6:13 PM EST | SNOW 3.2 | Cumberland Head, NY | |
| Feb 12, 6:19 PM EST | SNOW 6.5 | 2 Nne Waterbury Center, VT | |
| Feb 12, 6:25 PM EST | SNOW 5 | Jeffersonville, VT | |
| Feb 12, 6:25 PM EST | SNOW 7 | Jeffersonville, VT | |
| Feb 12, 6:30 PM EST | SNOW 4.5 | 1 Ne Williston, VT | |
| Feb 12, 6:30 PM EST | SNOW 4.5 | Williston, VT | |
| Feb 12, 6:30 PM EST | SNOW 6 | Potsdam, NY | |
| Feb 12, 6:34 PM EST | SNOW 7.5 | Morrisville, VT | |
| Feb 12, 6:35 PM EST | SNOW 6.2 | 1 Wnw Stowe, VT | |
| Feb 12, 6:41 PM EST | SNOW 6.2 | 1 Wsw Lyndon Center, VT | |
| Feb 12, 6:42 PM EST | SNOW 6 | St. Johnsbury, VT | |
| Feb 12, 6:44 PM EST | SNOW 9 | Rouses Point, NY | |
| Feb 12, 6:45 PM EST | SNOW 6.5 | 1 Sw Milton, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 646 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS41 KBTV 111948 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 248 PM EST Sat Feb 11 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-121000- /O.UPG.KBTV.WS.A.0001.170212T1200Z-170214T0000Z/ /O.NEW.KBTV.WS.W.0001.170212T1500Z-170214T0000Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 248 PM EST Sat Feb 11 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 AM SUNDAY TO 7 PM EST MONDAY... The National Weather Service in Burlington has issued a Winter Storm Warning for heavy snow...which is in effect from 10 AM Sunday to 7 PM EST Monday. The Winter Storm Watch is no longer in effect. * Locations...Northern New York and Vermont. * Hazard Types...Snow...heavy at times. * Accumulations...8 to 14 inches of snow with higher amounts possible in the higher terrain. * Maximum Snowfall Rate...up to 1 inch per hour...mainly late Sunday through Sunday night. * Timing...Snow will spread into the region late Sunday morning and afternoon. Snow will be heaviest later Sunday afternoon through Sunday night. * Impacts...Snow covered roads and low visibilities will create hazardous travel conditions. * Winds...Southeast 5 to 15 mph on Sunday...shifting northeast 10 to 20 mph with gusts up to 35 mph on Monday. * Temperatures...Highs Sunday and Monday in the upper 20s. Lows Sunday night range from 12 to 22. * Visibilities...Less than one quarter mile at times. Precautionary/Preparedness Actions... A Winter Storm Warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel...keep an extra flashlight...food...and water in your vehicle in case of an emergency. Please stay tuned to NOAA Weather Radio...Your local media...or Go to www.weather.gov/Burlington for further updates on this weather situation. && $$ KGM
4 follow-up statements
620 WWUS41 KBTV 120813 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 313 AM EST Sun Feb 12 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-122200- /O.CON.KBTV.WS.W.0001.170212T1500Z-170214T0000Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 313 AM EST Sun Feb 12 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST MONDAY... The National Weather Service in Burlington continues the Winter Storm Warning for heavy snow...from 10 AM this morning to 7 PM EST Monday. * Locations...Northern New York and Vermont. * Hazard Types...Snow...heavy at times. * Accumulations...8 to 12 inches of snow for eastern Vermont and northern New York. 6 to 9 inches of snow in the Champlain Valley. * Maximum Snowfall Rate...up to 1 inch per hour...mainly this evening through midnight. * Timing...Snow will spread into the region late this morning and afternoon. Snow will be heaviest later this afternoon through midnight before gradually abating on Monday. * Impacts...Snow covered roads and low visibilities due to falling and blowing snow will create hazardous travel conditions. * Winds...Southeast gusts to 35 mph across portions of the Adirondacks and Green Mountains this evening. North to northwest gusts to 40 mph from the Adirondacks east into Vermont on Monday. * Temperatures...Highs mainly in the 20s. Lows Around 20. * Visibilities...Less than one quarter mile at times. $$ JMG
034 WWUS41 KBTV 121954 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 254 PM EST Sun Feb 12 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-131000- /O.CON.KBTV.WS.W.0001.000000T0000Z-170214T0000Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 254 PM EST Sun Feb 12 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... The National Weather Service in Burlington continues the Winter Storm Warning for heavy snow...until 7 PM EST Monday. * Locations...Northern New York and all of central and northern Vermont...including the Northeast Kingdom and Champlain Valley. * Hazard Types...Snow...heavy at times. * Accumulations...6 to 12 inches of snow...with localized higher amounts over the northern Adirondacks and central and northern Green Mountains. * Maximum Snowfall Rate...up to 1 inch per hour...mainly through midnight tonight. * Timing...Snow...heavy at times will continue overnight...before slowly decreasing in areal coverage and intensity by early Monday morning. * Impacts...Snow covered roads and low visibilities due to falling and blowing snow will continue to produce hazardous travel conditions through Monday morning. * Winds...North 10 to 20 mph with localized gusts up to 35 mph. * Temperatures...Lows in the upper teens to mid 20s tonight and highs in the 20s on Monday. * Visibilities...Less than one quarter mile at times. $$
652 WWUS41 KBTV 130844 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 344 AM EST Mon Feb 13 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-140000- /O.CON.KBTV.WS.W.0001.000000T0000Z-170214T0000Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 344 AM EST Mon Feb 13 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Burlington continues the Winter Storm Warning for heavy snow...until 7 PM EST this evening. * Locations...Northern New York and all of central and northern Vermont...including the Northeast Kingdom and Champlain Valley. * Hazard Types...Snow. * Accumulations...6 to 10 inches of snow has already fallen across the region. An additional 1 to 4 inches is expected through this afternoon...with localized higher amounts over the northern Adirondacks and central and northern Green Mountains. * Maximum Snowfall Rate...up to a half inch per hour...mainly early this morning. * Timing...Snow...will continue through the morning hours today... before slowly decreasing in areal coverage and intensity by early this afternoon. * Impacts...Snow covered roads and low visibilities due to falling and blowing snow will continue to produce hazardous travel conditions through early this afternoon. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Temperatures...Highs in the mid 20s to around 30. * Visibilities...Less than one quarter mile at times. $$ Neiles
324 WWUS41 KBTV 132055 WSWBTV URGENT - WINTER WEATHER MESSAGE National Weather Service Burlington VT 355 PM EST Mon Feb 13 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-132200- /O.CAN.KBTV.WS.W.0001.000000T0000Z-170214T0000Z/ Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille- Caledonia-Washington-Western Addison-Orange-Western Rutland- Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Massena, Malone, Plattsburgh, Star Lake, Saranac Lake, Tupper Lake, Dannemora, Lake Placid, Port Henry, Ticonderoga, Ogdensburg, Potsdam, Gouverneur, Alburgh, South Hero, St. Albans, Newport, Island Pond, Burlington, Johnson, Stowe, St. Johnsbury, Montpelier, Middlebury, Vergennes, Bradford, Randolph, Rutland, Springfield, White River Junction, Enosburg Falls, Richford, Underhill, Bristol, Ripton, East Wallingford, and Killington 355 PM EST Mon Feb 13 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Burlington has cancelled the Winter Storm Warning for Northern New York and Vermont. Widespread snowfall has ended. Snow showers will continue across the higher terrain and western slopes of the Adirondacks and Green Mountains of Vermont and portions of eastern Champlain Valley of Vermont. Minor accumulations expected. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 2:17 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 11, 2:17 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
217 PM EST Sat Feb 11 2017
.SYNOPSIS...
Areas of light snow and flurries will slowly come to an end
across the area today. A significant snowfall is forecast to
affect the region Sunday afternoon into Monday as deep low
pressure develops in the Gulf of Maine. Behind this system
additional chances of accumulating snowfall will exist by the
middle of next week before a trend toward quieter weather is
expected by late week into next weekend.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
As of 1241 PM EST Saturday...Light scattered snow showers with
isolated freezing drizzle continues to diminish this afternoon.
Only a few tenths of an inch of snow expected with only a glaze
of ice possible this afternoon. Temperatures slow to climb with
maxes forecast to remain in the 20s.
Generally quiet weather is expected tonight, though cloud cover
will be quite persistent as considerable moisture will remain
trapped under weak ridging aloft and an associated mid-level
synoptic scale inversion near 850 mb. A stray flurry will be
possible here and there. As a consequence I've leaned on the
milder side of temperature guidance suggesting readings
bottoming out mainly in the mid teens to lower 20s, perhaps a
tad cooler in far northeastern VT. Winds light.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 415 AM EST Saturday...A Northern stream low pressure
system will pass from the Northern Great Lakes eastward across
New York and into the Gulf of Maine by Monday morning. At the
same time a secondary low moves from the Ohio river valley
eastward and phases with aforementioned Northern stream low by
Monday morning. After surface low phases it will bomb out over
Gulf of Maine. Upper level trof moves from Northern Great Lakes
eastward, closing off over central New York by Sunday night and
tracks eastward into the Gulf of Maine by Monday morning as
well. Light to moderate snow will fall from Sunday afternoon
through early Monday morning with the highest snowfall rates
from 00-06z Monday. Wrap around upslope snow showers will
continue into Monday afternoon. Have kept Winter storm watch for
the region and expect snowfall totals in the 8-14 inch range
over the 36 hour period. Biggest totals with this storm will
likely be across coastal Maine. QPF will be between half an inch
and an inch of SWE. Noticeable upslope and shadowing effects are
expected as low crosses the area and flow changes with passage
of the low. Highest totals will be in upslope regions with
shadowing evident in valleys.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 215 PM EST Saturday...Wx pattern remains very active
during the middle portion of next week. We'll see just a brief
period of sfc high pressure over New York and New England on
Tuesday with generally light winds. It may be difficult to erode
low- level cloud layer with inversion in place and weak flow,
so have maintained mostly cloudy conditions in the forecast.
High temperatures on Tuesday generally 25-30F.
Another vigorous northern stream shortwave trough/closed mid-
level low translates sewd from the northern Great Lakes across
sern Ontario on Tuesday night, and ultimately tracks ewd across
New York and New England during the day on Wednesday. Anticipate
developing light stratiform snow Tuesday night, with possible
period of moderate snow during Wednesday morning based on the
12z GFS. The 12z ECMWF has the same system, but is a bit slower
with best potential for accumulating/moderate snow a bit later
in the day on Wednesday. Have increased PoPs to 50-70% range
areawide based on overall 12z NWP trends, and would anticipate
at least some minor travel impacts with several inches of snow
accumulation possible, with timing details still pending. Also,
it appears we'll see secondary low development east of NJ late
Wednesday into Wednesday night, with rapidly intensifying low
east of Cape Cod or in the Gulf of Maine Wednesday
night/Thursday morning. Potential for higher snowfall
accumulations across central/ern VT based on this synoptic
evolution, and will need to continue to monitor given expected
vigorous nature of the mid-level trough.
Prevailing NW flow will maintain at least mountain snow showers
Thursday into Thursday night, but overall will see deep,
vertically stacked low pulling slowly away Friday into Saturday
with decreasing chances for snow showers across the North
Country. Temperatures Wednesday through Saturday will be near
seasonal levels for mid-February.
&&
.AVIATION /19Z Saturday THROUGH Thursday/...
Through 18Z Sunday...Overcast conditions all terminals through
the period. General trend will be for ceilings to decrease into
the MVFR range later this afternoon, and especially during the
overnight hours associated with a frontal inversion and low
stratus deck. The cloud deck is relatively shallow, but will
produce occasional flurries or even light freezing drizzle. It
appears the freezing drizzle is most likely at MPV/SLK, where it
is included in the TAF over the next several hours. Anticipate
periods of BR and spotty FZDZ during the overnight hrs as well,
and may result in some minor impact to flights and ground
operations as a result. Ceilings should briefly lift back into
the VFR category after 12z Sunday, before falling to IFR as
widespread snowfall develops from SW-NE between 16-18Z Sunday as
significant storm commences.
In terms of winds, there is a weak frontal zone/wind shift along
the intl border at 1730Z. Anticipate a light northerly wind
shift around 21-22Z at BTV as this feature slides to the south
and dissipates, with generally light N-NE flow during the
overnight period. On Sunday, winds generally becoming
southeasterly at 5-10kts, except locally 12-18kts at KRUT with
localized orographic effects there.
Outlook 18Z Sunday through Thursday...
18Z Sunday - 23Z Monday: Generally IFR in snow, heavy at times
late Sunday afternoon thru Sunday night. Steady light snow
continues Monday with increasing north winds, including gusts
25-30kts at BTV during the mid-day hours resulting in blowing
and drifting snow. Significant impact to aviation ground ops
during this period.
00Z Tuesday - 00Z Wednesday: High pressure briefly builds into
the area. Snow showers will end during Monday night with periods
of MVFR before trending generally VFR for the daytime hrs
Tuesday.
00Z Wednesday onward: Timing uncertainties persist, but next
clipper system brings potential widespread light to briefly
moderate snowfall Wednesday into Wednesday night. Periods of IFR
anticipated with minor to moderate impacts to aviation ground
operations, and HIR TRRN OBSCD. Lingering snow showers in the
mtns Thursday as system departs eastward per current
indications.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Storm Watch from Sunday morning through Monday evening
for VTZ001>012-016>019.
NY...Winter Storm Watch from Sunday morning through Monday evening
for NYZ026>031-034-035-087.
&&
SYNOPSIS...JMG
NEAR TERM...JMG/KGM
SHORT TERM...Neiles
LONG TERM...Banacos
AVIATION...BanacosHazardous weather outlook, Feb 11, 3:38 AM EST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 338 AM EST Sat Feb 11 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-120845- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 338 AM EST Sat Feb 11 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern New York...central Vermont...northeast Vermont...northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JMG
In the hours before
Local storm report, Feb 11, 9:38 AM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
938 AM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM SNOW DANBY 43.35N 73.00W
02/11/2017 M2.0 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1700574
BANACOSLocal storm report, Feb 11, 9:52 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
952 AM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM SNOW CHESTER 43.26N 72.59W
02/11/2017 M1.0 INCH WINDSOR VT PUBLIC
&&
EVENT NUMBER BTV1700575
BANACOSLocal storm report, Feb 11, 10:08 AM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1008 AM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM SNOW FAIR HAVEN 43.60N 73.27W
02/11/2017 M2.0 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1700576
BANACOSLocal storm report, Feb 11, 11:05 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1105 AM EST SAT FEB 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM SNOW HARTLAND 43.54N 72.40W
02/11/2017 M1.9 INCH WINDSOR VT PUBLIC
&&
EVENT NUMBER BTV1700577
BANACOSNearby
Winter Storm Warnings in Vermont, 2017Winter Storm Warnings in New York, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.